Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 290, NWS Atlanta, GA

May 17, 2009Emanuel County, Johnson County, Laurens County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 17, 2009, 6:46 PM EDT for Emanuel County, Johnson County, Laurens County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2009, 6:46 PM EDT (22:46 UTC)
Expired
May 17, 2009, 7:30 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Emanuel County, GA, Johnson County, GA, Laurens County, GA

The radar

The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 172246
SVRFFC
GAC107-167-175-172330-
/O.NEW.KFFC.SV.W.0290.090517T2246Z-090517T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT SUN MAY 17 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAURENS COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
  JOHNSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTH OF WRIGHTSVILLE...MOVING EAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ADRIAN AND SWAINSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3250 8232 3252 8282 3271 8285 3278 8247
      3275 8244 3277 8241 3279 8241 3281 8232
TIME...MOT...LOC 2247Z 264DEG 14KT 3263 8272

$$
2 follow-up statements
000 
WWUS52 KFFC 172312
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SUN MAY 17 2009

GAC175-172322-
/O.CAN.KFFC.SV.W.0290.000000T0000Z-090517T2330Z/
LAURENS GA-
712 PM EDT SUN MAY 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAURENS COUNTY IS
CANCELLED...

THE STORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT 
OF LAURENS COUNTY AND SEVERE WEATHER IS NO LONGER A THREAT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3252 8263 3275 8264 3278 8247 3275 8244
      3277 8241 3279 8241 3280 8232 3250 8232
TIME...MOT...LOC 2312Z 264DEG 14KT 3264 8261

$$

GAC107-167-172330-
/O.CON.KFFC.SV.W.0290.000000T0000Z-090517T2330Z/
JOHNSON GA-EMANUEL GA-
712 PM EDT SUN MAY 17 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN EMANUEL AND EASTERN JOHNSON COUNTIES...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 
AND WINDS GUSTING TO NEAR 60 MPH THIS STORM WAS LOCATED NEAR 
MEEKS...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORRISTOWN JUNCTION...DELLWOOD...BLUNDALE...SWAINSBORO AND KITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3252 8263 3275 8264 3278 8247 3275 8244
      3277 8241 3279 8241 3280 8232 3250 8232
TIME...MOT...LOC 2312Z 264DEG 14KT 3264 8261

$$
000 
WWUS52 KFFC 172325
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT SUN MAY 17 2009

GAC107-167-172334-
/O.EXP.KFFC.SV.W.0290.000000T0000Z-090517T2330Z/
JOHNSON GA-EMANUEL GA-
725 PM EDT SUN MAY 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EMANUEL AND
EASTERN JOHNSON COUNTIES EXPIRES AT 730 PM EDT...

AT 723 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR 
MEEKS...MOVING EAST AT 15 MPH. THIS STORM HAS WEAKENED AND NO LONGER 
POSES A THREAT OF PRODUCING SEVERE WEATHER. HOWEVER GUSTY WINDS OF 
40 TO 45 MPH REMAIN POSSIBLE WITH THIS STORM ALONG WITH BRIEF HEAVY 
RAIN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3252 8263 3275 8264 3278 8247 3275 8244
      3277 8241 3279 8241 3280 8232 3250 8232
TIME...MOT...LOC 2324Z 264DEG 14KT 3264 8255

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:30 PM EDT, 16 minutes earlier.

Area forecast discussion, May 17, 6:30 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT SUN MAY 17 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT MAKING GOOD PROGRESS ACROSS THE FORECAST AREA THIS
AFTERNOON. LARGE AREA OF RAIN CONTINUES ON THE COOL SIDE OF THE FRONT
ACROSS MUCH OF NORTH GEORGIA AT THIS TIME. I WILL KEEP CHANCE POPS
FOR THE EVENING AS FAR NORTH AND WEST AS THE ATLANTA METRO AREA WITH
LIKELY TO CATEGORICAL POPS SOUTH AND EAST. RAIN SHOULD BE ENDING
QUICKLY FROM NORTHWEST TO SOUTHEAST BY MIDNIGHT WITH LINGERING CHANCE
POPS IN THE EXTREME SOUTHEAST MONDAY MORNING. AFTER THIS ALL PRESSES
SOUTH OF THE AREA WE SHOULD REMAIN DRY THROUGH THE BALANCE OF THE
SHORT TERM FORECAST PERIOD. MODELS ARE STILL CONSISTENT IN BUILDING
THE WESTERN U.S. UPPER RIDGE NORTHEAST CUTTING OFF A DECENT UPPER LOW
OVER FLORIDA AS WE PROGRESS THROUGH THE EXTENDED FORECAST PERIOD.
THERE IS STILL A BIT OF VARIATION BETWEEN MODELS AND WITHIN THE
MODELS FROM RUN TO RUN ON THE ULTIMATE LOCATION OF THIS FEATURE...
BUT THIS IS NOT UNCOMMON FOR THIS TYPE OF SYSTEM. ALL MODELS ARE
FAIRLY CONSISTENT AND IN PRETTY GOOD AGREEMENT THAT THE UPPER LOW AND
ITS ASSOCIATED SURFACE LOW DEVELOP AND STAY FAR ENOUGH SOUTH THROUGH
THE SHORT TERM FORECAST PERIOD FOR A DRY FORECAST FOR ALL OF MY
FORECAST AREA.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ALTHOUGH THERE ARE CONTINUED INTER MODEL AND RUN TO RUN VARIATIONS IN
THE EXACT TRACK OF THE UPPER LOW INITIALLY CUT OFF OVER THE FLORIDA
PENINSULA AND WESTERN GULF OF MEXICO...ALL EVENTUALLY DRIFT THE
SYSTEM WEST AND NORTH TOWARD THE LOWER MISSISSIPPI VALLEY THROUGH THE
EXTENDED FORECAST PERIOD. ALTHOUGH THIS KEEPS THE TRACK FAIRLY FAR
SOUTH AND EVENTUALLY WEST OF THE FORECAST AREA...PLENTY OF MOISTURE
SPREADS INTO THE REGION FOR A GOOD CHANCE OF MAINLY DIURNALLY DRIVEN
CONVECTION THROUGH THE EXTENDED FORECAST PERIOD.

20
&&

.FIRE WEATHER...
WITH MUCH DRIER AIR MOVING INTO THE FORECAST AREA OVERNIGHT...
RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS
MONDAY ACROSS NORTH GEORGIA. HOWEVER...WITH SEVERAL DAYS OF DECENT
RAINFALL ACROSS MOST OF THE FORECAST AREA...FINE FUEL MOISTURES
SHOULD NEED AT LEAST A DAY TO DRY OUT. I WILL NOT BE ISSUING A RED
FLAG WARNING FOR ANY OF MY FORECAST AREA AT THIS TIME.

20
&&

.AVIATION...
IMPROVING AVIATION CONDITIONS EXPECTED THROUGH TAF VALID PERIOD.
RELATIVELY STRONG MID-MAY FRONTAL SYSTEM PUSHING SOUTH THROUGH THE
CWA AT THIS TIME. THE FRONT APPEARS TO BE ALONG A LINE FROM NORTH OF
AHN...TO SOUTH OF ATL...TO NEAR CSG AT 22Z. GUSTY NW-NNW WINDS NOTED
BEHIND THE FRONT AS AN UNSEASONABLY...LARGE CANADIAN HIGH MOVES
SOUTH FROM THE OHIO VALLEY. THIS WILL PUSH AN UNSEASONABLY
COOL...DRY AIR MASS INTO THE CWA FOR A COUPLE OF DAYS. IFR CIGS ARE
EXPECTED TO END BY 00Z IN THE ATL AREA W-N...AND ACROSS THE
AHN-MCN-CSG AREA BY 04Z. MVFR CIGS WILL PREVAIL THROUGH 06Z NORTH TO
10Z SOUTH PART OF THE CWA. SOME CONCERN THAT NE FLOW INTO THE AHN
AREA MAY RESULT IN LINGERING LOW MVFR CIGS THAT AREA FOR SEVERAL
ADDITIONAL HOURS...BUT CURRENT THINKING IS NOT LEANING IN THIS
DIRECTION. CLEARING EXPECTED FROM NW-SE AFT 06Z MON...WITH SKC OR
JUST FEW/SCT AFT 12Z MON. WIND WILL BE THE MAIN ISSUE AFT 12Z MON.
NW-NNW WINDS THIS EVENING WILL SHIFT TO NNE BY 06Z ACROSS THE
CWA...AND REMAIN NE THROUGH REMAINDER OF TAF VALID PERIOD AS SFC
HIGH DRIFTS TOWARD THE MID-ATLANTIC REGION. FAIRLY GOOD GRADIENT
PROGGED ACROSS THE AREA OVERNIGHT AND MON...BUT STRONGEST WINDS ARE
EXPECTED AFT SUNRISE MON WHEN TURBULENT BEGINS. WILL PLAN ON 15G25KT
FOR ATL AFT 13Z MON. VISIBILITY NOT EXPECTED TO BE AN ISSUE AT TAF
SITES THIS EVENING...EXCEPT BRIEFLY AT MCN DURING EARLY EVENING
TSRA...WHEN IFR POSSIBLE.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          48  69  45  76  50 /  60   0   0   5   5
ATLANTA         47  69  47  75  51 /  40   0   0   5   5
BLAIRSVILLE     41  69  37  74  43 /  30   0   0   5   5
CARTERSVILLE    44  70  41  76  47 /  20   0   0   5   5
COLUMBUS        53  73  49  78  55 /  60   5   5   5  10
GAINESVILLE     47  69  45  74  50 /  40   0   0   5   5
MACON           55  73  45  78  54 /  70  10   5   5  10
ROME            44  71  42  76  47 /  10   0   0   5   5
PEACHTREE CITY  46  70  43  74  48 /  50   0   0   5   5
VIDALIA         57  71  49  77  56 /  80  40  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/19
Hazardous weather outlook, May 17, 5:15 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SUN MAY 17 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 PM EDT SUN MAY 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...SUNDAY EVENING AND SUNDAY NIGHT.
ISOLATED THUNDERSTORMS POSSIBLE ACROSS PARTS OF CENTRAL GEORGIA
EARLY THIS EVENING.

.SYNOPSIS...
A COLD FRONT EXTENDING FROM NEAR ATHENS TO ATLANTA SUNDAY
EVENING...WILL CONTINUE TO MOVE SOUTH OVERNIGHT AND INTO SOUTH
GEORGIA BY MONDAY MORNING. AN UNSEASONABLY STRONG HIGH PRESSURE
SYSTEM WILL SPREAD SOUTHEAST BEHIND THE FRONT INTO THE SOUTHEAST
U.S. BY MONDAY AS AN UPPER TROUGH MOVES TO ALONG THE EAST COAST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THIS EVENING WILL BE
CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAIN. THUNDERSTORMS ARE
EXPECTED TO REMAIN GENERALLY SOUTH OF A LINE FROM COLUMBUS TO MACON.

.DISCUSSION...
A COLD FRONT WAS MOVING SOUTH THROUGH NORTH GEORGIA THIS
EVENING...AND WILL CONTINUE TO MOVE SOUTH INTO SOUTH GEORGIA
TONIGHT. A LARGE...CANADIAN SURFACE HIGH WAS SPREADING SOUTH FROM
THE OHIO VALLEY INTO THE SOUTHEAST U.S. COOL...DRY...STABLE AIR WILL
ACCOMPANY THE SURFACE HIGH WITH DEWPOINTS DROPPING INTO THE 40S BY
MONDAY ACROSS MOST OF NORTH AND CENTRAL GEORGIA. ISOLATED TO
SCATTERED THUNDERSTORMS ARE STILL EXPECTED ALONG AND AHEAD OF THE
FRONT THIS EVENING IN CENTRAL GEORGIA. HOWEVER...MARGINAL
INSTABILITY AND MINIMAL SHEAR IS EXPECTED TO INHIBIT SEVERE
THUNDERSTORM DEVELOPMENT FOR THE REST OF THE EVENING. THUNDERSTORMS
ARE EXPECTED TO END IN ALL AREAS BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY.
SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS...ARE
EXPECTED THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

19

In the hours before

Special weather statement, May 17, 1:47 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT SUN MAY 17 2009

GAZ106-171830-
147 PM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
CRISP COUNTY UNTIL 230 PM EDT...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF ARABI...AND MOVING NORTHEAST AT 10
MPH.

PEA SIZED HAIL...HEAVY RAIN... FREQUENT LIGHTNING AND WIND GUSTS OF
40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN CRISP COUNTY
THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WENONA AND ARABI.
Special weather statement, May 17, 2:05 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 PM EDT SUN MAY 17 2009

GAZ108-171845-
205 PM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN
WILCOX COUNTY UNTIL 245 PM EDT...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR CEDAR CREEK
TO NEAR OWENSBORO...AND MOVING EAST AT 10 MPH.

PEA SIZED HAIL...HEAVY RAIN... FREQUENT LIGHTNING AND WIND GUSTS OF
35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX COUNTY THROUGH
245 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE POPE
CITY...OWENSBORO...ROCHELLE...CEDAR CREEK...ANTIOCH CHURCH AND
ABBEVILLE.
Special weather statement, May 17, 2:54 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SUN MAY 17 2009

GAZ104>106-108-172030-
254 PM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND POSSIBLE MINOR
FLOODING IN CRISP...WILCOX...SUMTER AND DOOLY COUNTIES UNTIL 430 PM
EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR
CROXTON CROSSROADS IN SOUTHWEST SUMTER COUNTY...ACROSS DOOLY AND
CRISP COUNTIES... TO NEAR BROWNING IN EASTERN WILCOX COUNTY. THESE
STORMS WERE TRAINING TO THE EAST AND NORTHEAST AT 10 MPH.

THE SHOWERS AND THUNDERSTORMS COULD CONTINUE TO TRAIN ACROSS THE
ALERTED AREA OVER THE NEXT COUPLE OF HOURS. WITH GROUNDS ALREADY
SATURATED FROM RAINS ON SATURDAY AND EARLIER TODAY... RUNOFF FROM
THESE STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS... AND LOW LYING... FLOOD PRONE AREAS ALONG
ROADWAYS... STREETS AND UNDERPASSES THROUGH 430 PM EDT.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS LIKELY...SO DO NOT
ATTEMPT TO CROSS WATER COVERED ROADWAYS.
Special weather statement, May 17, 3:37 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT SUN MAY 17 2009

GAZ102-172015-
337 PM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND GUSTY WINDS IN
STEWART COUNTY UNTIL 415 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM THAT STRETCHED FROM NEAR THE FLORENCE MARINA
STATE PART TO ABOUT 5 MILES WEST OF SANFORD...AND MOVING EAST AT 20
MPH.

HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF
35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHERN STEWART COUNTY
THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
PROVIDENCE CANYON STATE PARK...SANFORD... CHARLES... LUMPKIN...
WESTVILLE AND TROUTMAN.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, May 17, 3:47 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT SUN MAY 17 2009

GAZ093-172045-
347 PM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND GUSTY WINDS IN MACON
COUNTY UNTIL 445 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR WHITEWATER STATE PARK
TO NEAR CLEARVIEW...AND MOVING EAST AND NORTHEAST AT 10 MPH.

WIND GUSTS TO 35 MPH AND HEAVY RAIN ARE LIKELY WITH THESE STORMS HAS
THEY PUSH EASTWARD ACROSS MUCH OF MACON COUNTY. RUNOFF FROM THESE
STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...AND
LOW LYING...FLOOD PRONE AREAS ALONG ROADWAYS... STREETS AND
UNDERPASSES ACROSS MACON COUNTY.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS LIKELY. DO NOT ATTEMPT
TO CROSS WATER COVERED ROADWAYS.
Special weather statement, May 17, 6:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT SUN MAY 17 2009

GAZ085-086-097-098-172330-
641 PM EDT SUN MAY 17 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND HEAVY RAIN IN
TREUTLEN...EASTERN LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 730
PM EDT...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOVETT...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TREUTLEN...EASTERN LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH
730 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:29 PM EDTSevere Thunderstorm WarningFFCTelfair46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.